Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 68, NWS Cleveland, OH

July 24, 2011Crawford County, Ohio

NWS Cleveland, OH issued this areal flood warning at Jul 24, 2011, 4:07 PM EDT for Crawford County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2011, 4:07 PM EDT (20:07 UTC)
Expired
Jul 25, 2011, 4:34 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3468 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 24, 3:39 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 24, 3:39 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT SUN JUL 24 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE LOWER GREAT LAKES OVERNIGHT
DRAGGING A COLD FRONT ACROSS MUCH OF THE REGION. BY MONDAY MORNING
THE COLD FRONT WILL EXTEND FROM NEAR CLEVELAND TO NEAR DAYTON. THE
FRONT WILL MOVE EAST OF THE AREA IN THE MORNING. WEAK HIGH
PRESSURE WILL FOLLOW...BUILDING INTO THE REGION THROUGH MID WEEK

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THIS EVENING AND OVERNIGHT WILL HAVE TO DEAL WITH MORE
THUNDERSTORMS DEVELOPING/MOVING ACROSS THE AREA. BEST INSTABILITY
AT THIS TIME IS SOUTH AND WEST OF THE AREA ALTHOUGH CAPES ARE
STILL AROUND 2500-3000J/KG WESTERN AND CENTRAL COUNTIES. RADAR
SHOWS THUNDERSTORMS HAVE DEVELOPED ACROSS SWRN OHIO AS WELL AS
EASTERN INDIANA. EASTERN INDIANA STORMS HAVE LIKELY FIRED ON THE
OLD OUTFLOW FROM EARLIER MCS. EXPECT THE INDIANA STORMS TO DRIFT
EAST INTO THE AREA LIKELY IMPACTING HANCOCK AND POSSIBLY SOUTHERN
WOOD COUNTIES. EXPECT A SLIGHT SOUTHEAST DRIFT BASED ON
THICKNESSES AND ACCESS TO BEST INSTABILITY. A COLD FRONT WILL MOVE
INTO THE AREA AFTER 04-06Z FROM THE NORTHWEST. EXPECT THIS TO
LIKELY HAVE CONVECTION ALONG/AHEAD OF THE BOUNDARY. WILL HAVE
LIKELY POPS TO COVER MOVEMENT ACROSS THE AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
A COLD FRONT SHOULD REACH NEAR CLEVELAND 09Z-12Z TIME FRAME WILL
HAVE HIGH CHANCE/LIKELY POPS AHEAD OF THE BOUNDARY AND QUICKLY
DECREASING POPS BEHIND AS COOLER DRIER MORE STABLE AIR MOVES IN.
MONDAY NIGHT THROUGH WEDNESDAY EXPECT DRY/FAIR WX. AFTERNOON TEMPS
SHOULD BE NEAR TO ABOVE NORMAL BUT ATTM DO NOT ANTICIPATE ANY HEAT
HEADLINES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXIT THE FORECAST AREA
THURSDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN
THE LOW 90S AND LOW TEMPERATURES DROPPING ONLY INTO THE LOW 70S.
DEWPOINTS WILL CONTINUE TO BE HIGH. HOT TEMPERATURES AND MUGGY
CONDITIONS WILL PERSIST THROUGH MOST OF THE WEEK. FORECAST MODELS
INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS ON THURSDAY...MAINLY
IN NORTHERN AND WESTERN LOCATIONS IN THE FORECAST AREA. CHANCES FOR
PRECIP INCREASE ON FRIDAY AHEAD OF AN APPROACHING COLD FRONT.
INCREASED POPS SLIGHTLY FOR NEXT WEEKEND. HIGH PRESSURE PROGGED TO
SLOWLY BUILD OVER THE REGION SATURDAY EVENING. CONDITIONS WILL DRY
OUT SUNDAY...WITH HIGH TEMPERATURES CLOSER TO NORMALS FOR THIS TIME
OF YEAR.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A WEAK FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST ACROSS NORTHERN
OHIO WILL LIFT NORTH THIS AFTERNOON INTO THE EVENING. AS THIS
BOUNDARY LIFTS NORTH...WINDS ACROSS ALL TAF SITES WILL BECOME
WESTERLY. AN AREA OF LOW PRESSURE AND TRAILING COLD FRONT WILL
APPROACH THE FORECAST AREA TONIGHT. VCSH MENTIONED IN WESTERN TAF
SITES AS EARLY AS 22Z...AND PROGRESSING EAST TO ENTER YNG AREA
AROUND 04Z. TEMPO GROUPS OF -TSRA INCLUDED TO ACCOUNT FOR
FROPA...TIMING ROUGHLY 3 HOURS AHEAD OF FRONT AND 1 HOUR
DURING/AFTER FROPA. COLD FRONT EXPECTED TO ENTER THE WESTERN BOARDER
OF THE FORECAST AREA AROUND 04Z...MOVING THROUGH CLE AROUND 11Z TO
12Z...AND YNG/ERI AROUND 13Z. WINDS BEHIND THE FRONT WILL SHIFT TO
NORTHWESTERLY. GRADIENTS WILL TIGHTEN UP ENOUGH TO KEEP WINDS AROUND
10KT...DEVELOPMENT OF FOG NOT EXPECTED.

CEILINGS AND VISIBILITIES WILL SLOWLY BEGIN TO IMPROVE WEST TO EAST
WITHIN A FEW HOURS OF FROPA. MVFR CEILINGS AND VISIBILITY EXPECTED
BEHIND THE FRONT.

OUTLOOK...PERIODS OF NON VFR CONDITIONS ASSOCIATED WITH THE
SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE APPROACHING COLD
FRONT. NON VFR CONDITIONS ALSO EXPECTED BEHIND FRONT THROUGH MONDAY
MORNING.

&&

.MARINE...
FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST ACROSS NORTHERN OHIO
WILL RETREAT NORTH THIS AFTERNOON. LAKE SPLIT IN HALF TO ACCOUNT FOR
WESTERLY WINDS IN THE WEST HALF...AND NORTHERLY WINDS IN THE EAST
HALF. WINDS WILL SHIFT TO WESTERLY FOR ENTIRE LAKE AFTER FRONT MOVES
NORTH OF THE REGION. APPROACHING AREA OF LOW PRESSURE AND TRAILING
COLD FRONT WILL ENTER THE WESTERN END OF THE LAKE LATE TONIGHT.
BEHIND THE FRONT WINDS WILL TURN NORTHWEST BY MONDAY
AFTERNOON/EVENING. BY MONDAY NIGHT WINDS WILL BECOME MORE WESTERLY.
WITH THIS BRIEF PERIOD OF NORTHERLY FLOW...AND A WEAKER HIGH
PRESSURE GRADIENT...WINDS AND WAVES DO NOT LOOK TO HIT SMALL CRAFT
CRITERIA DURING THE DAY MONDAY. BY TUESDAY...THE WESTERLY WINDS WILL
BECOME SOUTHERLY. SOUTHERLY FLOW WILL PERSIST ACROSS THE LAKE
THROUGH THURSDAY BEFORE THE NEXT FRONTAL SYSTEM ENTERS THE FORECAST
AREA.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...SCHULER
AVIATION...SCHULER
MARINE...SCHULER
Hazardous weather outlook, Jul 24, 5:28 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
528 AM EDT SUN JUL 24 2011

OHZ007-009>014-020>023-031>033-089-PAZ001>003-250930-
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
528 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
VERY WARM AND VERY HUMID WEATHER IS EXPECTED TODAY.

THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS AGAIN BY TONIGHT AHEAD OF A COLD FRONT.
DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN RISKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP
AHEAD OF THE COLD FRONT.

OHZ003-006-008-017>019-027>030-036>038-047-250930-
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-HOLMES-KNOX-
528 AM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY.

THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS AGAIN BY THIS EVENING AND TONIGHT AHEAD
OF A COLD FRONT. DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN
RISKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP
AHEAD OF THE COLD FRONT.

LEZ061-142>149-162>169-250930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
528 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS AGAIN BY THIS EVENING AND TONIGHT AHEAD
OF A COLD FRONT. DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN
RISKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP
AHEAD OF THE COLD FRONT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:58 PM EDTAreal Flood WarningCLEWyandot6 hr
Jul 23, 9:13 PM EDTAreal Flood AdvisoryCLECrawford, Marion4 hr
Jul 23, 9:24 PM EDTAreal Flood WarningCLECrawford4 hr
Jul 23, 9:36 PM EDTAreal Flood WarningCLEAshland, Lorain, Medina, Wayne4 hr
Jul 23, 9:47 PM EDTAreal Flood AdvisoryCLEMorrow, Richland4 hr
Jul 23, 10:02 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Jul 23, 10:05 PM EDTAreal Flood AdvisoryCLESeneca3 hr
Jul 23, 10:33 PM EDTAreal Flood AdvisoryCLEWood11 hr
Jul 23, 11:11 PM EDTAreal Flood AdvisoryCLEHancock10 hr
Jul 24, 1:21 AM EDTAreal Flood AdvisoryCLECrawford8 hr
Jul 24, 2:31 AM EDTAreal Flood AdvisoryCLEMarion, Wyandot7 hr
Jul 24, 9:33 AM EDTAreal Flood AdvisoryCLEWyandot4 hr
Jul 24, 9:36 AM EDTAreal Flood AdvisoryCLECrawford6 hr
Jul 24, 1:57 PM EDTAreal Flood AdvisoryCLEWyandot16 hr
Jul 24, 3:32 PM EDTAreal Flood AdvisoryCLECrawford16 hr
Jul 23, 10:12 PM EDTSevere Thunderstorm WarningCLEErie35 min

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.